Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

A. Y. Khapalov - P. Cannarsa - F. S. Priuli - G. Floridia

Well-posedness of 2-D and 3-D swimming models in incompressible fluids governed by Navier-Stokes equations

created by floridia on 12 Dec 2017

[BibTeX]

Published paper

Inserted: 12 dec 2017

Journal: J. Math. Anal. Appl.
Volume: 429
Number: 2
Pages: 1059–1085
Year: 2015
Doi: https://doi.org/10.1016/j.jmaa.2015.04.044

ArXiv: 1501.02385 PDF

Abstract:

We introduce and investigate the wellposedness of two models describing the self-propelled motion of a “small bio-mimetic swimmer” in the 2-D and 3-D incompressible fluids modeled by the Navier–Stokes equations. It is assumed that the swimmer's body consists of finitely many subsequently connected parts, identified with the fluid they occupy, linked by the rotational and elastic forces. The swimmer employs the change of its shape, inflicted by respective explicit internal forces, as the means for self-propulsion in a surrounding medium. Similar models were previously investigated in 15–19 where the fluid was modeled by the liner nonstationary Stokes equations. Such models are of interest in biological and engineering applications dealing with the study and design of propulsion systems in fluids and air.

Credits | Cookie policy | HTML 5 | CSS 2.1